Dermatology Expert Forum
psoriasis?
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

psoriasis?

Some history...

I have had a recurring red rash on the head and shaft of my penis for a few years  now.  

I first noticed it in Jan. 2005.  

I went to an immediate care clinic for this rash several times and was told it was balanitis two different times.  It then returned and was all spread out all over my penis.  I went to get tested for STD's and came back completely clean.  

I most recently saw a dermatologist last winter and he said it was psoriasis.  He gave me Protopic.  that seems to do the trick, but never completely removes the rash.  if i dont use it for a few days, it comes back.  i also apply cortaid 1% quite frequently and that does the trick too, but as soon as I stop, it comes back.

should i go back to him and get more protopic?  is this bad for me?  what about cancer?  

will it ever go away?  or will i have to always apply hydrocortisone and other creams to my junk just to keep the skin (almost) clear?

Here are some pics I took 5 minutes ago.

http://i42.photobucket.com/albums/e335/stevejackson/Picture2.png
http://i42.photobucket.com/albums/e335/stevejackson/Picture3.png
http://i42.photobucket.com/albums/e335/stevejackson/Picture1.png

The only thing I want is to look down at my hog and see clear and clean skin.  

Thank you.  

Any advice would be greatly appreciated.

Steve


Related Discussions
242489_tn?1210500813
Nice pictures!

Yes, psoriasis looks correct.  This is not an STD.  You may have to live with a shadow of pinkness.  Psoriasis comes and goes, but you can pretty much always make it go away fast on the penis with a mild cream.  Protopic is OK, but why not use good old-fashoned hydrocortisone?  Even the 1% variety you can get over-the-counter should do the trick, and if not, your dermatologist can give you something just a bit stronger, but still perfectly safe, by prescription.

Yes, you have to live with this, but don't make something so trivial into a big deal when you don't need to.

Take care.

Dr. Rockoff
3 Comments
Blank
Avatar_n_tn
Thank you...

People just get kinda freaked out by redness on the junk, you know?

This has been a thorn in my side for a while and I finally am coming to grips with it.  

Thank you for your help.

John
Blank
Avatar_f_tn
A related discussion, psorisis or eczema was started.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank